This is topic biaxin side effect- bitter/metallic taste at night in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
https://flash.lymenet.org/ubb/ultimatebb.php/topic/1/54784

Posted by MariaA (Member # 9128) on :
 
I'm taking clarithromycin (biaxin) and amoxycillin for h. pylorii right now, and got a weird side effect that's not really mentioned in the side effects sheet I picked up from the Costco- Im getting a NASTY bitter flavor in my mouth at night or if I'm sleeping for any long period of time. The pharmacist actually warned me about 'a metallic taste' and I think he said clarithromycin is the cuplrit. It was so strong it woke me up the first time it happened (I'm woken by strong smells just as badly as by loud noise by the way).

I thought I"d mention it here since it would have been quite alarming if I didn't hear about it first. I"m pretty sure it's the clarithromycin/biaxin, although the amoxycillin smells very strong (and I'd assume that would 'burp' up as a bad flavor) when I open the bottle.
 
Posted by Tincup (Member # 5829) on :
 
It can happen. Don't know which med causes it.. but it does get nasty sometimes.

Also die off toxins can jump out of your tongue and into your mouth and make it feel right cruddy too.

You LIKE that explanation, don't you? HA!

OK.. metal mouth... now go to bed. And if you didn't chew on tinfoil before you headed to bed.. it might not be so bad!

Heehaw

[Big Grin]
 
Posted by luvs2ride (Member # 8090) on :
 
Yep. The metal taste is a definite side effect of the biaxin. Mine always happened at night too. I used to like to imagine it was the taste of the HP die off. Hang in there. Its harmless.

Luvs
 
Posted by treepatrol (Member # 4117) on :
 
Ahhhhhhhh!!

The bannana pill yummy hahaha like suckin on a nickle & a penny at the same time.

Drink extra water with it also it does let up some days had the ringing in the ears yet? Good luck.
 
Posted by mojo (Member # 9309) on :
 
It's the Biaxin. It may or may not go away with time. I'm on my third month of Biaxin and I hardly notice it anymore. I notice if I take it with a good amount of food it is less likely to happen.
 
Posted by humanbeing (Member # 8572) on :
 
I have a steady supply of sugar free mints and gum while on biaxin...

keep a little scope by the bed and rub on your tongue...

Hope it helps.
 
Posted by csperanza (Member # 9613) on :
 
Definitely the biaxin. I had the weird taste the whole time I was taking it, then I switched to something else and the taste was gone, then I went back on it and the taste returned. You could try googling "biaxin taste" and see what you find, but I'm pretty sure this is a very common side effect. I always have sugarless gum in my bag b/c I have it during the day a lot, too.

C
 
Posted by sixgoofykids (Member # 11141) on :
 
Yup, Biaxin tastes bad. It used to wake me up at night ... I guess I'm used to the taste now because it doesn't bother me anymore.

Treepatrol, I didn't know the ear ringing was due to the Biaxin ... it drives me nuts.
 
Posted by MariaA (Member # 9128) on :
 
ear ringing???

how long did that take- is it a side effect of taking this stuff for a long time - I didnt see that mentioned in the side effects either.

people do rave about this antibiotic here, though- I'm surprised my doc didn't initially prescribe it. I guess the liver impact was probably his concern- it can raise liver enzymes supposedly.
 
Posted by CaliforniaLyme (Member # 7136) on :
 
Yup= I remember that!! BIAXIN!!!

Bitter copper-
Woke me up too!!!!!!!!!!!!
 
Posted by kylasrain (Member # 12031) on :
 
I have the cheap metal spoon taste daily from Biaxin. I split the dose so that I take half in the am and half in the pm. This has helped a little.

Ky
 
Posted by Geneal (Member # 10375) on :
 
I also get that nasty taste in my mouth...especially at night.

I didn't think about die off.

That thought makes the nasty taste easier to bear.

Hugs,

Geneal
 
Posted by lymebytes (Member # 11830) on :
 
Hi
I have been on this combo for many months, it is a slow but steadily working combo. Also, my LLMD said Biaxin kills Lyme, Bart and possibly ehrilciha. It has proven true for me - I have been re-tested several times, no more Bart, or HME, HGE seems to be tougher.

Biaxin can create metallic taste and it may or may not go away for you. I have never had this side effect (thank goodness) but knew a girl who said she had the taste the entire time on it and it reminded her of sucking on nickel, it is very common and harmless.

If you can hang in there on this combo, it cured my H.pylori and seems to be getting everything else too slowly but surely. I like the combo so much, I refuse to change, because I know it is working still after many months.

Take care.
 
Posted by MariaA (Member # 9128) on :
 
I went virtually psychotic after about two weeks on this combo and quit after three weeks- I just couldn't take the insanity stuff any more. It also made me really tired (a 'different kind of tired' than Lyme itself causes me) which is what happened when I used to take azithromycin. Being extra tired made me drink coffee to function at all, which was really bad for h. pylorii.

ANyway I quit the drugs a week early because of the insane psychological side effects and have continued on herbal stuff for h. pylorii. The meds seemed to have worked for the most part (the ulcer was still hurting a few days before I quit but once I stopped being tired and started taking demulcent herbs it went away for good).
 


Powered by UBB.classic™ 6.7.3